MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number ESP200-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 03/09/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 21mm epic plus supra valve was implanted in the patient.After the implant, the outcome was not favorable, gradient was too high.The valve got explanted and a new non-abbott valve was implanted intra-procedurally while the patient remained on cardiopulmonary bypass.After the implant unfortunately the patient didn¿t survive.The exact cause of the death was not specified.
 
Additional Manufacturer Narrative
An event of heart failure, and patient's death were reported.Information from the field indicated that after the implant, the outcome was not favorable, gradient was too high.The valve got explanted and a new non-abbott valve was implanted intra-procedurally while the patient remained on cardiopulmonary bypass.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported heart failure and patient's death could not be conclusively determined.It is possible that patient underlying pre-existing condition and medical history contributed to the reported event; however, this cannot be confirmed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Based on medical review: "the exact details of the save procedure are not available including the reason leading to the fatality.It is unknown why the patient had an elevated transvalvular gradient and what kind of replacement valve was used including whether any additional procedures such as an aortic annular enlargement was undertaken.Considering the fatality occurred on the same day of the procedure, the fatality is considered procedure related.A fatality on the same day of a savr may be related to a prolonged cardiopulmonary bypass time and related to a myocardial preservation issue that may result in a stunned myocardium, or related to bleeding, or other complication such as a ventricular arrhythmia and sudden cardiac death.In this case the exact details of the procedure and post-procedure care are unknown such that it is not possible to determine the exact cause of death.An elevated gradient following implantation of the epic supra valve may be related to patient prosthesis mismatch, sub-valvular stenosis, acute valvular thrombosis, technical implant error, and/or other conditions.In this case it is unknown what caused the elevated transvalvular gradient.".
 
Event or Problem Description
It was reported that on 09 mar 2026, a 21mm epic plus supra valve was implanted in the patient.After the implant, the outcome was not favorable, gradient was too high.The valve got explanted and a new non-abbott valve was implanted intra-procedurally while the patient remained on cardiopulmonary bypass.After the implant unfortunately the patient didn¿t survive.The exact cause of the death was not specified.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24778661
Report Number2135147-2026-02132
Device Sequence Number6134584
Product Code LWR
UDI-Device Identifier05415067033123
UDI-Public(01)05415067033123(17)280311
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESP200-21
Device Catalogue NumberESP200-21
Device Lot NumberBR00044001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer06/13/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown